Alert archive / Minnesota / Wind Chill Advisories in 2016
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 12, 2016, 3:54 PM CST for 14 counties in Minnesota; 10 counties in North Dakota. It took effect at Feb 12, 2016, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:54 PM CST (21:54 UTC)
- In effect from
- Feb 12, 2016, 6:00 PM CST
- Expired
- Feb 13, 2016, 9:24 AM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
All 24 counties
Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Cavalier County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS43 KFGF 122154 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 354 PM CST FRI FEB 12 2016 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-015-016- 026>030-054-131800- /O.NEW.KFGF.WC.Y.0007.160213T0000Z-160213T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- EAST BECKER-WADENA-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...WADENA...MENAHGA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 354 PM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * LOCATIONS...NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESTOTA NORTH OF A DEVILS LAKE TO HILLSBORO TO WADENA LINE. * WIND CHILL READINGS...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DTR
3 follow-up statements
646 WWUS43 KFGF 130300 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 900 PM CST FRI FEB 12 2016 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-015-016- 026>030-054-131800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-160213T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- EAST BECKER-WADENA-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...WADENA...MENAHGA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 900 PM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
033 WWUS43 KFGF 130933 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 333 AM CST SAT FEB 13 2016 MNZ029-040-NDZ038-049-052-053-141800- /O.NEW.KFGF.WW.Y.0005.160214T0000Z-160214T1800Z/ WILKIN-GRANT-BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...VALLEY CITY...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 333 AM CST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND REDUCED VISIBILITY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * TIMING...EXPECT SNOW TO DEVELOP AROUND 6 PM AND THEN DIMINISH AROUND NOON SUNDAY. * PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 AM SUNDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES ARE EXPECTED. * WINDS / VISIBILITIES...WINDS GUSTING TO 30 MPH WILL CAUSE PATCHY BLOWING AND DRIFTING SNOW FURTHER REDUCING VISIBILITY TO A HALF MILE OR LESS AT TIMES IN OPEN COUNTY. * IMPACTS...PLAN ON SLIPPERY AND SNOW COVERED ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-015-016- 026>030-054-131800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-160213T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- EAST BECKER-WADENA-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...WADENA...MENAHGA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 333 AM CST SAT FEB 13 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 30 AND 40 BELOW ZERO UNTIL 11 AM THIS MORNING. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
548 WWUS43 KFGF 131524 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 924 AM CST SAT FEB 13 2016 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-015-016- 026>030-054-131630- /O.CAN.KFGF.WC.Y.0007.000000T0000Z-160213T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- EAST BECKER-WADENA-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...WADENA...MENAHGA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 924 AM CST SAT FEB 13 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ029-040-NDZ038-049-052-053-141800- /O.CON.KFGF.WW.Y.0005.160214T0000Z-160214T1800Z/ WILKIN-GRANT-BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...VALLEY CITY...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 924 AM CST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * TIMING...EXPECT SNOW TO DEVELOP AROUND 6 PM AND THEN DIMINISH AROUND NOON SUNDAY. * PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 AM SUNDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. * IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ DK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 3:52 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 12, 3:52 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 PM CST FRI FEB 12 2016
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 351 PM CST FRI FEB 12 2016
UPPER AIR PATTERN WILL TRANSITION OUT OF THE NORTHWEST FLOW ALOFT TO
A PROGRESSIVE PATTERN. UPPER LEVEL TROUGH OVER THE NORTHEAST PACIFIC
WILL MOVE ACROSS THE FORECAST AREA SAT NIGHT. UPPER LEVEL TROUGH
WILL MOVE ACROSS THE AREA AND REMAIN AN OPEN WAVE.
WARM ADVECTION PRECIP TO MOVE INTO THE DEVILS LAKE BASIN SAT
AFTERNOON AND SPREAD ACROSS THE AREA SAT NIGHT. WINDS WILL INCREASE
SAT AFTERNOON AND MAY CAUSE SOME DRIFTING SNOW. WINDS ARE EXPECTED
TO INCREASE AHEAD OF THE SYSTEM AND NOT EXPECTING STRONG WINDS POST
PRECIPITATION BANDS. A FAIR AMOUNT OF SNOW IS EXPECTED FOR THE SAT
AFTERNOON THROUGH SUNDAY EVENING PERIOD. MODELS GENERALLY HAVE BEEN
TRENDING FARTHER SOUTH OVER THE LAST COUPLE MODEL RUNS. TWO TO FIVE
OF SNOW WILL BE POSSIBLE. HOWEVER MODELS NOT STABLE WITH QPF AMOUNTS
AND SO WILL NOT ISSUE ANY HEADLINES AT THIS TIME.
IN THE MEANTIME A SURFACE RIDGE EXTENDED FROM THE SASK/MAN BORDER TO
THE EASTERN DAKOTAS. RIDGE WILL MOVE OVER MN BY MORNING. COLD TEMPS
AND LIGHT WINDS WILL OCCUR UNDER THE RIDGE. WIND CHILLS WILL BE DOWN
IN THE 25 TO 35 BELOW RANGE OVERNIGHT AND SAT MORNING. WIND CHILLS
WILL BE LOW IN THE EAST ZONES OVERNIGHT AND IMPROVE IN THE MORNING.
THE THE NORTHWEST WILL GO DOWN LATER TONIGHT WITH RETURN FLOW. WILL
KEEP IT SIMPLE WITH JUST ONE AREA IN THE ADVISORY.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 351 PM CST FRI FEB 12 2016
NORTHWEST FLOW EARLY IN THE WEEK WILL TRANSITION TO A MORE ZONAL
FLOW BY LATE WEEK AS AN UPPER RIDGE BUILDS INTO THE NATIONS MID
SECTION. ONE SHORT WAVE WITH A CHANCE FOR SNOW WILL IMPACT THE AREA
MONDAY NIGHT WITH SOME LINGERING SLIGHT CHANCES TUESDAY-WEDNESDAY.
SIGNIFICANT WARMING TO OCCUR THURSDAY-FRIDAY AS TEMPERATURES REACH
THE 20S AND 30S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1256 PM CST FRI FEB 12 2016
SKIES MAINLY CLEAR INTO TONIGHT WITH AN INCREASE IN HIGH CLOUDS FROM
TNE WEST SATURDAY MORNING. NORTH WINDS 10 TO 20 KTS DIMINISHING TO
5 KTS THIS EVENING AND HOLDING LIGHT AND VARIABLE SATURDAY OVERNIGHT
BEFORE TURNING SOUTH-SOUTHEAST SATURDAY MORNING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST SATURDAY FOR NDZ006>008-015-
016-026>030-054.
MN...WIND CHILL ADVISORY UNTIL NOON CST SATURDAY FOR MNZ001-002-
004>009-013>017-022>024-028-032.
&&
SHORT TERM...HOPPES
LONG TERM...RIDDLE
AVIATION...RIDDLEHazardous weather outlook, Feb 12, 6:38 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CST FRI FEB 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CST FRI FEB 12 2016 ...HAZARDOUS WIND CHILLS THIS MORNING AND AGAIN TONIGHT... ...MEASURABLE SNOWFALL LATE SATURDAY AFTERNOON INTO SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WINDS CHILLS TO 30 BELOW CAN BE EXPECTED MAINLY NORTH OF INTERSTATE 94 THIS MORNING. HAZARDOUS WIND CHILLS WILL RETURN TONIGHT BUT WINDS WILL BE LIGHTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS EXPECTED TO MOVE INTO WESTERN PARTS OF THE REGION BY LATE SATURDAY AFTERNOON. SNOW WILL SPREAD FROM WEST TO EAST SATURDAY NIGHT AND DIMINISH DURING THE DAY SUNDAY. AT THIS TIME IT LOOKS LIKE 3 OR MORE INCHES ARE POSSIBLE SOUTH AND WEST OF A LINE FROM LANGDON TO GRAND FORKS AND PARK RAPIDS. SOUTHEAST WINDS 15 TO 30 MPH MAY BRING LIMITED VISIBILITY IN FALLING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SNOW REPORTS WILL BE WELCOME.
In the hours before
Special weather statement, Feb 12, 3:16 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 316 PM CST FRI FEB 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-130930- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 316 PM CST FRI FEB 12 2016 ...POTENTIAL FOR ACCUMULATING SNOW RETURNS FROM SATURDAY EVENING INTO SUNDAY... AN AREA OF LOW PRESSURE WILL MOVE FROM WEST TO EAST ACROSS THE REGION FROM SATURDAY EVENING INTO SUNDAY. AN AREA OF SNOW WILL OCCUR AHEAD OF THIS FEATURE AND REACH EASTERN NORTH DAKOTA VERY LATE SATURDAY AFTERNOON AND EVENING AND THEN SPREAD EAST INTO MINNESOTA SATURDAY NIGHT AND SUNDAY. THERE REMAINS MUCH UNCERTAINTY TO HOW MUCH SNOW WILL FALL WITH THIS SYSTEM OVER EASTERN NORTH DAKOTA INTO NORTHWESTERN AND WEST CENTRAL MINNESOTA. THE FAVORED AREA FOR 3 OR MORE INCHES OF SNOW REMAINS SOUTH AND WEST OF A LINE FROM LANGDON TO GRAND FORKS TO WADENA. IN ADDITION SOUTHEAST WINDS OF 15 TO 30 MPH AND FALLING SNOW MAY AID IN VISIBILITY REDUCTION FROM THE RED RIVER VALLEY REGION WESTWARD SATURDAY NIGHT. RIDDLE
Special weather statement, Feb 12, 3:35 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 335 PM CST FRI FEB 12 2016 CORRECTED AREA OF CONCERN MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-130945- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 335 PM CST FRI FEB 12 2016 ...POTENTIAL FOR ACCUMULATING SNOW RETURNS FROM SATURDAY EVENING INTO SUNDAY... AN AREA OF LOW PRESSURE WILL MOVE FROM WEST TO EAST ACROSS THE REGION FROM SATURDAY EVENING INTO SUNDAY. AN AREA OF SNOW WILL OCCUR AHEAD OF THIS FEATURE AND REACH EASTERN NORTH DAKOTA VERY LATE SATURDAY AFTERNOON AND EVENING AND THEN SPREAD EAST INTO MINNESOTA SATURDAY NIGHT AND SUNDAY. THERE REMAINS MUCH UNCERTAINTY TO HOW MUCH SNOW WILL FALL WITH THIS SYSTEM OVER EASTERN NORTH DAKOTA INTO NORTHWESTERN AND WEST CENTRAL MINNESOTA. THE FAVORED AREA FOR 3 OR MORE INCHES OF SNOW REMAINS WEST OF A HALLOCK TO THIEF RIVER FALLS TO PARK RAPIDS LINE. IN ADDITION SOUTHEAST WINDS OF 15 TO 30 MPH AND FALLING SNOW MAY AID IN VISIBILITY REDUCTION FROM THE RED RIVER VALLEY REGION WESTWARD SATURDAY NIGHT.
Nearby
Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.